1 doctor weighed in:

On oral clindamycin for sinuses, but breaking out in pimples/whiteheads on face. No acne before, just oily skin- does this med affect oil production?

1 doctor weighed in
Dr. J. Lawrence Dohan
Dermatology

In brief: Find a better DR

Unless you have high fever with severe sinus pain, you should probably not be on any antibiotic.
Chronic or acute sinus congestion is seldom a valid reason for antibiotic. NO, clindamycin does not cause acne. In fact it is used as therapy for acne. But it may cause C. Diff. colitis which is often lethal. For an adult woman with acne the best treatment is oral spironolactone.

In brief: Find a better DR

Unless you have high fever with severe sinus pain, you should probably not be on any antibiotic.
Chronic or acute sinus congestion is seldom a valid reason for antibiotic. NO, clindamycin does not cause acne. In fact it is used as therapy for acne. But it may cause C. Diff. colitis which is often lethal. For an adult woman with acne the best treatment is oral spironolactone.
Dr. J. Lawrence Dohan
Dr. J. Lawrence Dohan
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors